Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

An evaluation of linear models of population fluctuations

Nisbet, R.M. and Gurney, William and Pettipher, M.A. (1977) An evaluation of linear models of population fluctuations. Journal of Theoretical Biology, 68 (1). pp. 143-160. ISSN 0022-5193

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

The analysis of non-linear stochastic population models is notoriously difficult and there is little or no data against which they may be tested. It is therefore important to investigate the range of validity of models of fluctuating populations which are linear in the deviation of the population from its mean value. In this paper we demonstrate the robustness of some well-known, linear methods of analysing fluctuations, the power of the methods being evaluated by comparison with numerical results for some non-linear models involving demographic or environmental stochasticity.

Item type: Article
ID code: 41605
Keywords: environmental stochasticity, fluctuating populations, analysing fluctuations, Probabilities. Mathematical statistics
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Pure Administrator
    Date Deposited: 19 Oct 2012 18:59
    Last modified: 19 Oct 2012 18:59
    URI: http://strathprints.strath.ac.uk/id/eprint/41605

    Actions (login required)

    View Item